Publications of the Research Institute for Mathematical Sciences

Full-Text PDF (3773 KB) | Metadata | Table of Contents | PRIMS summary
Volume 30, Issue 5, 1994, pp. 695–727
DOI: 10.2977/prims/1195165581

Published online: 1994-10-31

Nonnormal del Pezzo Surfaces

Miles Reid[1]

(1) University of Warwick, Coventry, UK

This paper studies reduced, connected, Gorenstein surfaces with ample-K, assumed to be reducible or nonnormal. The normalisation is a union of one or more standard surfaces (scrolls and Veronese surfaces), marked with a conic as double locus. The question is how to glue these together to get a Gorenstein scheme. In characteristic 0, the results amount to a classification of projective surfaces in the style of the 1880s. However, the methods involve a study of the dualising sheaf of a nonnormal variety in terms of Rosenlicht differentials, and there is a subtle pathology in characteristic p due to Mori and S. Goto.


Reid Miles: Nonnormal del Pezzo Surfaces. Publ. Res. Inst. Math. Sci. 30 (1994), 695-727. doi: 10.2977/prims/1195165581